Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Convexity, Desert Lizards, and Spatial Heterogeneity

Eric R. Pianka
Ecology
Vol. 47, No. 6 (Nov., 1966), pp. 1055-1059
Published by: Wiley
DOI: 10.2307/1935656
Stable URL: http://www.jstor.org/stable/1935656
Page Count: 5
  • Download ($42.00)
  • Subscribe ($19.50)
  • Cite this Item
Convexity, Desert Lizards, and Spatial Heterogeneity
Preview not available

Abstract

The number of lizard species in the flatland desert habitat is correlated with several different structural attributes of the vegetation. It is shown that both the horizontal and vertical components of spatial heterogeneity are correlated with the number of lizard species. The habits of the twelve component species are considered briefly as they relate to the partitioning of the biotope space. Three species are food specialists, eight display various substrate specificities, and only one species appears to be truly "convex." Two tests of the present interpretation of these results are proposed, and some speculations concerning Australian flatland desert lizards are made.

Page Thumbnails

  • Thumbnail: Page 
1055
    1055
  • Thumbnail: Page 
1056
    1056
  • Thumbnail: Page 
1057
    1057
  • Thumbnail: Page 
1058
    1058
  • Thumbnail: Page 
1059
    1059